Wisconsin, 2015

Tornado and Heavy Rain in Wisconsin, June 15, 2015

June 15, 2015 · NWS GRB · 6 events in 3 counties and zones

). The slow-moving storms also produced heavy rainfall that caused urban flooding as they moved through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms associated with a cold front that was moving across Wisconsin produced a brief tornado near Glenmore (Brown Co.) and a funnel cloud near Shirley (Brown Co.). The slow-moving storms also produced heavy rainfall that caused urban flooding as they moved through the area. Around 2 inches of rain fell in less than two hours in the Appleton area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 11:10 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 15, 11:10 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1210 PM CDT MON JUN 15 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 420 AM CDT MON JUN 15 2015

FOG TRENDS...PCPN TRENDS AND TEMPERATURES WILL BE THE MAIN FCST
CONCERNS.

A WEAK SFC LOW WAS LIFTING NE ALONG A COLD FRONTAL BOUNDARY OVER
WSTRN WI EARLY THIS MORNING. IN ADDITION...A WARM FRONT WAS MOVG
INTO SW WI...AND BRINGING VERY MOIST AIR (DEW POINTS IN THE UPPER
60S AND LOWER 70S) WITH IT. SHOWERS AND SCT TSTMS WERE INCREASING
ALONG THE WARM FRONT...AND SCT SHOWERS WERE ALSO NOTED JUST BEHIND
THE COLD FRONT. AREAS OF FOG WERE OBSERVED OVER NORTHERN WI...
WHERE THERE WERE PLENTY OF BREAKS IN THE CLOUD COVER.

CALLS TO THE LAKESHORE COUNTIES INDICATED PATCHY DENSE FOG IN
DOOR COUNTY...AND NO DENSE FOG IN KEWAUNEE OR MANITOWOC COUNTIES.
SINCE WEB CAMS VERIFY SOME THICK FOG NEAR NORTHPORT IN FAR
NORTHERN DOOR COUNTY...WILL CONTINUE THE DENSE FOG ADVISORY
FOR DOOR...AND ADD THE CENTRAL BAY TO THE MARINE FOG ADVISORY.
HAVE OPTED TO CANCEL THE DENSE FOG ADVISORY FOR KEWAUNEE AND
MANITOWOC COUNTIES. WILL CONTINUE THE MARINE FOG HEADLINES UNTIL
NOON...THOUGH THEY MAY NEED TO BE EXTENDED...SINCE SIGNIFICANT
LOW-LEVEL DRYING WON'T ARRIVE UNTIL EVENING.

MODELS SUPPORT AN INCREASE IN POPS TODAY...AS THE WARM FRONT LIFTS
NORTH THIS MORNING...FOLLOWED BY THE COLD FRONTAL PASSAGE THIS
AFTERNOON AND EARLY EVG. SOME SHORT-WAVE ENERGY AND THE RRQ OF
A JET STREAK WILL ALSO PROVIDE SOME DYNAMIC SUPPORT. PRECIPITABLE
WATER VALUES WILL INCREASE TO 1.5 TO 1.75 INCHES AHEAD OF THE
FRONT...SO QPF AMOUNTS HAVE BEEN BUMPED UP. MARGINAL INSTABILITY...
WITH CAPE OF 500-1000 J/KG AND LI'S OF -2 TO -5...SUPPORT TSTM
DEVELOPMENT. FOR NOW...HAVE INCREASED POPS TO LIKELY (60-70
PERCENT) OVER MOST OF THE REGION...BUT THESE MAY NEED TO BE
BOOSTED FURTHER GIVEN CURRENT RADAR TRENDS TO OUR SOUTH.

TEMPS SHOULD WARM INTO THE 70S AHEAD OF THE COLD FRONT TODAY.
COOLER AND MUCH DRIER CANADIAN AIR WILL POUR INTO THE REGION
TONIGHT...RESULTING IN DRY CONDITIONS. MIN TEMPS WILL FALL
INTO THE MID 40S TO MID 50S TONIGHT. COMFORTABLE HIGHS IN THE
UPPER 60S TO MIDDLE 70S ARE ANTICIPATED ON TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 420 AM CDT MON JUN 15 2015

ZONAL FLOW EXPECTED ACROSS THE UNITED STATES DURING THE PERIOD
WITH SEASONABLE TEMPERATURES ON MOST DAYS. THE FIRST SYSTEM WILL
AFFECT THE AREA LATE TUESDAY NIGHT INTO WEDNESDAY NIGHT. WILL
CONTINUE THE SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ACROSS
NORTH-CENTRAL WISCONSIN WITH ACTIVITY COMING OUT OF MINNESOTA.
SYSTEM SHOULD MOVE ACROSS THE REGION ON WEDNESDAY. BOTH THE GFS
AND WRF MODEL INDICATED 35 TO 55 KNOTS OF 0-6KM SHEAR...MID LEVEL
LAPSE RATES AROUND 6.5. BEST INSTABILITY SHOULD REMAIN MAINLY TO
OUR SOUTH. IF SOME SUN DOES OCCUR...COULD BE SOME STRONGER STORMS
ACROSS CENTRAL INTO PORTIONS OF EAST-CENTRAL WISCONSIN. ANY LINGER
SHOWERS AND STORMS SHOULD END WEDNESDAY NIGHT.

LATEST MODEL RUNS TONIGHT INDICATED AN UPPER LEVEL DISTURBANCE
AND WEAK BOUNDARY DROPPING INTO THE AREA ON THURSDAY. ADDED A
SMALL CHANCE OF SHOWERS ACROSS NORTHEAST AND PORTIONS OF EAST-
CENTRAL WISCONSIN DURING THE DAY. COULD NOT RULE OUT ISOLATED
SHOWERS FOR AN HOUR OR TWO AFTER 00Z THURSDAY NIGHT...BUT WILL
LEAVE ANY CHANCES FOR RAIN OUT OF THE FORECAST AT THIS TIME.

IT APPEARS THERE WILL BE CHANCES FOR SHOWERS AND STORMS FRIDAY
INTO MUCH OF THE WEEKEND. DETAILS OF WHERE AND WHEN THE BEST
CHANCES OF RAIN WILL OCCUR ARE STILL UNCERTAIN AT THIS TIME. ONLY
MINOR CHANGES MADE TO MAX/MIN TEMPERATURES DURING THE PERIOD.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1210 PM CDT MON JUN 15 2015

THUNDERSTORMS WILL MOVE ACROSS NORTH-CENTRAL AND
NORTHEAST WISCONSIN THIS AFTERNOON. THE STORMS WILL PRODUCE BRIEF
IFR VSBYS IN HEAVY RAIN BUT STRONG GUSTY WINDS AND HAIL ARE NOT
EXPECTED.  THE STORMS WILL EXIT EASTERN WISCONSIN BY MID-
EVENING...AND SKIES WILL CLEAR FOR THE REMAINDER OF THE NIGHT.  GOOD
FLYING WEATHER WILL BE PRESENT ON TUESDAY THANKS TO HIGH PRESSURE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......ECKBERG
AVIATION.......MPC
Hazardous weather outlook, Jun 15, 9:28 AM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 AM CDT MON JUN 15 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161530-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
1028 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY OVER THE ENTIRE REGION TODAY. A FEW
STORMS MAY LINGER INTO THE EARLY EVENING OVER EAST CENTRAL
WISCONSIN. SEVERE STORMS ARE NOT ANTICIPATED...BUT LOCALLY HEAVY
RAINFALL CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT...
AND AGAIN FROM FRIDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE
IF ANY OF THESE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-161530-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1028 AM CDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG WILL RESULT IN POOR VISIBILITY AT TIMES ON LAKE
MICHIGAN AND THE NORTHERN BAY THROUGH THIS EVENING. THE FOG MAY
POSE A SIGNIFICANT NAVIGATION HAZARD TO BOATERS.

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING...BUT SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY POSE A HAZARD TO BOATERS WEDNESDAY AND
WEDNESDAY NIGHT...AND THEN AGAIN FRIDAY THROUGH SUNDAY.

MPC

In the hours before

Special weather statement, Jun 15, 10:27 AM CST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1127 AM CDT MON JUN 15 2015

WIZ011>013-018>021-030-031-151715-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-SHAWANO WI-LINCOLN WI-LANGLADE WI-
MENOMINEE WI-MARATHON WI-
1127 AM CDT MON JUN 15 2015

...THUNDERSTORMS MOVING ACROSS CENTRAL WISCONSIN LATE THIS MORNING...

AT 1126 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
GOODMAN TO 12 MILES WEST OF RIB MOUNTAIN...AND MOVING EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAUSAU...ANTIGO...CRANDON...WESTON...MERRILL...RIB MOUNTAIN...
MOSINEE...PEMBINE...GOODMAN...WHITE LAKE...PEARSON...CARTER...
LANGLADE...ROTHSCHILD...SCHOFIELD...RINGLE...MARATHON CITY...AND
LAONA.

LAT...LON 4490 9025 4547 8918 4547 8905 4554 8905
      4580 8854 4574 8787 4568 8778 4566 8783
      4561 8778 4558 8779 4537 8823 4537 8830
      4533 8831 4475 8952
TIME...MOT...LOC 1626Z 278DEG 23KT 4570 8826 4490 8994

MPC
Special weather statement, Jun 15, 11:24 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1224 PM CDT MON JUN 15 2015

WIZ011>013-018>021-030-031-035-151800-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-SHAWANO WI-LINCOLN WI-LANGLADE WI-
WOOD WI-MENOMINEE WI-MARATHON WI-
1224 PM CDT MON JUN 15 2015

...SPECIAL WEATHER STATEMENT...

AT 1222 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PEMBINE TO MARSHFIELD...AND MOVING
EAST AT 25 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAUSAU...ANTIGO...CRANDON...MARSHFIELD...WESTON...MERRILL...RIB
MOUNTAIN...MOSINEE...SPENCER...PEMBINE...GOODMAN...WHITE LAKE...
PEARSON...CARTER...LANGLADE...ROTHSCHILD...SCHOFIELD.

LAT...LON 4483 9030 4547 8919 4547 8905 4555 8904
      4580 8854 4574 8788 4568 8778 4566 8783
      4558 8779 4537 8822 4537 8830 4533 8832
      4468 8968 4469 8985 4463 8985 4472 9032
TIME...MOT...LOC 1722Z 256DEG 45KT 4567 8787 4481 8988

MPC

The radar

The Green Bay radar (KGRB), 34 km away, was scanning. The volume nearest the first event began at 19:20 UTC.

Open the radar archive at this moment

Event by event

4 heavy rain, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Heavy Rain, Outagamie

When
June 15, 1:20 PM CST to 2:50 PM CST
Where
Outagamie County, Appleton
Reported by
Law Enforcement
Coordinates
44.270, -88.400

Heavy rain caused minor street flooding at numerous locations in and around Appleton.

Heavy Rain, Waupaca

When
June 15, 1:40 PM CST to 2:35 PM CST
Where
Waupaca County, New London
Reported by
Trained Spotter
Coordinates
44.380, -88.750

Heavy rain caused minor street flooding at some intersections in New London.

Heavy Rain, Outagamie

When
June 15, 1:40 PM CST to 2:35 PM CST
Where
Outagamie County, 1.65 mi NE of New London
Reported by
Trained Spotter
Coordinates
44.397, -88.726

Heavy rain caused minor street flooding north of New London where 1.73 inches of rain fell in just 30 minutes.

Tornado, Brown

When
June 15, 2:09 PM CST to 2:10 PM CST
Where
Brown County, 1.46 mi NNW of Glenmore to 1.35 mi NNW of Glenmore
Rating
EF0
Path length
0.35 mi
Path width
25 yd
Property damage
$100
Reported by
NWS Storm Survey
Coordinates
44.399, -87.943

A weak, brief tornado produced very minor (EF0) damage near Glenmore, about eight miles southeast of Green Bay. A swing set was toppled and a small metal shed was pushed 20 feet. The time of the tornado was estimated based on eyewitness and radar.

Heavy Rain, Brown

When
June 15, 2:15 PM CST to 3:30 PM CST
Where
Brown County, 1.24 mi SE of Green Bay
Reported by
NWS Employee
Coordinates
44.509, -88.001

Heavy rain caused street flooding at numerous locations in the Green Bay area.

Funnel Cloud, Brown

When
June 15, 2:28 PM CST
Where
Brown County, Shirley
Reported by
Fire Department/Rescue
Coordinates
44.350, -87.950

A funnel cloud was observed near Shirley and moved southeast.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2015Every state in 2015This day in weather historyThe tornado archive for Wisconsin, 2015Warnings in Wisconsin, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584841, 584840, 584848, 571522, 584838, 584746.